Alert archive / Colorado / Frost Advisories in 2025

Frost Advisory 8, NWS Pueblo, CO

October 18, 20255 counties in Colorado

NWS Pueblo, CO issued this frost advisory at Oct 18, 2025, 12:42 AM MDT for 5 counties in Colorado. It took effect at Oct 18, 2025, 10:00 PM MDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2025, 12:42 AM MDT (06:42 UTC)
In effect from
Oct 18, 2025, 10:00 PM MDT
Expired
Oct 19, 2025, 9:00 AM MDT
In force
11 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Custer County, CO, Fremont County, CO, Las Animas County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 57 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this frost advisory went out at Oct 17, 11:31 PM MDT, 1 hour 11 minutes earlier. Its key messages:

  • Clear skies with some wind could lead to very isolated frost tonight. Widespread frost/freeze likely by Sunday morning across the Plains.
  • Dry, breezy with seasonal temperatures through Tuesday. Chance for precipitation returns on Wednesday.
Area forecast discussion, Oct 17, 11:31 PM MDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1131 PM MDT Fri Oct 17 2025

.KEY MESSAGES...

- Clear skies with some wind could lead to very isolated frost tonight.
  Widespread frost/freeze likely by Sunday morning across the
  Plains.

- Dry, breezy with seasonal temperatures through Tuesday. Chance
  for precipitation returns on Wednesday.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 203 PM MDT Fri Oct 17 2025

Currently...Sunny skies and dry conditions across the region today,
while somewhat brisk W-SW flow aloft persists as the upper low
trough axis remains stretched across Colorado from the NE to the SW.
Cooler today post-frontal passage, with temps as of 1 PM in the 50s
for the high valleys, and 60z to around 70F for the plains.

Tonight...The upper trough will continue to slide to the east
through the night, allowing the upper flow to shift to a more NW
direction and remain brisk. Skies are forecast to remain clear to
mostly clear, but any increased winds should help offset the
efficient radiational cooling expected, and pockets of frost
overnight tonight should be very isolated so no highlights issued
for tonight. Look for overnight lows in the 20s to around 30F for
the high valleys, and 30s to lower 40s for the plains.

Tomorrow...Models remain consistent on showing a quick-moving upper
disturbance crossing the Rockies on Saturday, brushing across
northern CO. South central and southeast Colorado is expected to
remain dry, but a dry frontal boundary is expected to push across
the forecast area late morning to midday, producing brisk northwest-
north winds through the afternoon. Plan on another beautiful day
tomorrow with highs in the 60s for the high valleys, and 60s to
lower 70s for the plains. Moore

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 322 AM MDT Fri Oct 17 2025

Good agreement remains in place with the operational models with
continued low ensemble spreads through the extended period. The
main changes are with the upper low forecast to drift across the
region mid to late week.

Saturday night through Monday...the upper shortwave will
continue off to the east with weak northwesterly flow filling in
across the state Saturday night. Model guidance continues to
come in cooler, and overnight lows on the Plains will fall to
near freezing by Sunday morning. Widespread frost will be
possible on the Plains, and we may need freeze highlights if
model guidance continues to trend cooler, or remain in the lower
30s. Those with sensitive outdoor plants and exposed hoses and
pipes may want to take precautions to protect them.

Updated to add - models continue to cool temps across the plains
late Sat night into Sun morning, so went ahead and issued a
Freeze Watch for the I-25 Corridor and portions of the plains
from 10 PM Sat to 9 AM Sun. Fremont County and the remainder of
the eastern plains will likely need a Frost Advisory, but will
let following shifts make that decision.

The next upper shortwave is forecast to move across Wyoming into
the Central Plains Sunday into Monday. Again, this system looks
to stay mostly northeast of our warning area. Westerly afternoon
mixing will help temperatures warming through the 70s across
the Plains Sunday afternoon. Spotty fire weather conditions may
also be possible in gap flow areas. Overnight, the system is
forecast to shift to our east, with a period of stronger winds
spreading across the Central Mountains, into the Wet Mountains.
The GFS has a few 50 kt flags at 700 mb, but the flow aloft is
strong and is more northwesterly. That being said, an isolated
gusts near 50 mph may be possible late Sunday night into Monday
morning. The upper system will continue east on Monday, with
northwesterly flow producing breezy conditions across the
Plains. Temperatures will remain warm, with mostly 70s across
the lower elevations. Elevated fire weather conditions will
remain in place, mainly for the I-25 corridor. Upper ridging
will build across the area Monday night, with winds weakening.
Overnight lows Monday night into Tuesday morning will fall into
the lower to mid 30s across the Plains, and frost will be
possible.

Tuesday and Wednesday...upper ridging will spread across the
area on Tuesday, while an upper low over southern California
begins to shift eastward by Wednesday. Overall, temperatures
will be slightly cooler during this period, with mid 60s to
lower 70s for the lower elevations. Overnight lows look to
remain mild, with upper 30s to lower 40s. A few rain and snow
shower will be possible by Wednesday afternoon across the
San Juan Range, as flow aloft switching southwesterly.

Thursday into Friday...models diverge a bit late in the forecast
period with the handling of the upper low. The GFS is the
fastest solution, with a track across southern Colorado, with
the ECMWF and Canadian are a bit slower and weaker with the
system. Rain and snow chances look to increase a bit for the
Mountains for late in the week, with a few possible moving into
the adjacent Plains, but overall confidence in precipitation is
low at this time. Temperatures may also cool on the Plains,
however, NBM guidance is warm, and may need to be lowered as we
move forward in time.  Mozley

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1130 PM MDT Fri Oct 17 2025

VFR conditions are expected at all three TAF sites, KCOS, KPUB, and
KALS, for the next 24 hours. Winds will be light through the rest of
the overnight hours, with gusty northerly and northeasterly winds
through daytime hours of Saturday. Skies will be clear through the
period and visibility is expected to remain unrestricted.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from Saturday evening through Sunday morning for
COZ084>089-093-095>098.

&&

SHORT TERM...MOORE
LONG TERM...MOORE/MOZLEY
AVIATION...EHR
Hazardous weather outlook, Oct 17, 9:43 AM MDT, 14 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
943 AM MDT Fri Oct 17 2025

COZ058>089-093>099-181300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
943 AM MDT Fri Oct 17 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Patchy frost will be possible again tonight across the Palmer Divide
as temperatures dip into the mid 30s to near freezing for a brief
time Saturday morning. However, coverage should be more limited and
the duration more brief than this morning as high clouds spread in
later tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Widespread frost conditions possible Saturday night into Sunday
morning, with 30 to 40 percent chance of freezing conditions.
Those with sensitive outdoor plants, hoses and exposed pipes may
want to take precautions to protect property. Another frost may be
possible Monday night into Tuesday morning.

Light snow may be possible across the higher terrain Wednesday
night into Thursday, with minor accumulations above 10000 feet.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

31/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 12:40 AM MDTFreeze WarningPUBBent, Crowley, El Paso, Huerfano, Kiowa, Las Animas and 3 more32 hr
Oct 18, 2:08 PM MDTFire Weather WatchPUBCrowley, El Paso, Fremont, Huerfano, Kiowa, Las Animas and 1 more24 hr

Nearby

Frost Advisories in Colorado, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.